Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 1, 2017, 3:42 PM EDT. It took effect at Jul 2, 2017, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2017, 3:42 PM EDT (19:42 UTC)
- In effect from
- Jul 2, 2017, 12:00 PM EDT
- Expired
- Jul 2, 2017, 3:31 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
984 WHUS73 KAPX 011942 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EDT SAT JUL 1 2017 LHZ345-347-348-020345- /O.NEW.KAPX.SC.Y.0061.170702T1600Z-170702T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 342 PM EDT SAT JUL 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-020345- /O.NEW.KAPX.SC.Y.0061.170702T1600Z-170702T2300Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 342 PM EDT SAT JUL 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
3 follow-up statements
184 WHUS73 KAPX 020218 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1018 PM EDT SAT JUL 1 2017 LHZ345-347-348-021030- /O.CON.KAPX.SC.Y.0061.170702T1600Z-170702T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1018 PM EDT SAT JUL 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-021030- /O.CON.KAPX.SC.Y.0061.170702T1600Z-170702T2300Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1018 PM EDT SAT JUL 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
922 WHUS73 KAPX 021454 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1054 AM EDT SUN JUL 2 2017 LHZ345-347-348-022300- /O.CON.KAPX.SC.Y.0061.170702T1600Z-170702T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1054 AM EDT SUN JUL 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-022300- /O.CON.KAPX.SC.Y.0061.170702T1600Z-170702T2300Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1054 AM EDT SUN JUL 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
697 WHUS73 KAPX 021931 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT SUN JUL 2 2017 LHZ345-347-348-LSZ322-022045- /O.CAN.KAPX.SC.Y.0061.000000T0000Z-170702T2300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 331 PM EDT SUN JUL 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS WILL REMAIN GUSTY THROUGH EARLY EVENING, WITH GUSTS TO 20 KNOTS POSSIBLE. WINDS WILL DIMINISH TONIGHT. THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 3:15 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
315 PM EDT Sat Jul 1 2017
.NEAR TERM...(Tonight through Sunday)
Issued at 254 PM EDT Sat Jul 1 2017
...Unsettled weather continues...
High impact weather potential: Minimal. Low chance of isolated
severe thunderstorm over northeast lower Sunday afternoon.
Pattern Synopsis/Forecast...Unsettled weather pattern continues
through the weekend, with broad upper trough and embedded shortwave
energy bringing precipitation chances. Weak wave over Wisconsin
will produce a few upstream showers and thunderstorms late this
afternoon, with some of this activity trying to push into western
parts of northern michigan this evening. Difficult to see much more
than an isolated shower this evening west of Interstate-75, with
limited forcing/moisture/instability across the area. Will carry
very low POPS in this area, with an emphasis on mainly dry
conditions.
Stronger wave drops out of southern Canada and into the northern
lakes later tonight in Sunday morning. Best chance of precipitation
will be north of M-32 where more favorable upper forcing (DPVA and
upper divergence associated with upper jet)and deeper moisture will
reside. Will trend POPS in this direction, with highest POPS from
the Tip of the Mitt into eastern upper within the H9-H7 theta-e
ridge. Rainfall amounts not that impressive, with most areas less
than 0.25 inches (a few higher totals possible eastern upper).
Instability will increase with MUCAPES 500-1000 J/kg, so will
include isolated thunder. Instability/deeper moisture linger into
the afternoon hours mainly east of I-75 and south of M-72. Low
chance of an isolated thunderstorm (southern areas) as plume of
steeper mid level lapse rates and modest mid level flow work through
the southern half of Michigan. Temperatures warmer on Sunday,
ranging from the upper 60s over upper Michigan to the upper 70s near
Saginaw Bay.
&&
.SHORT TERM...(Sunday night through Tuesday)
Issued at 254 PM EDT Sat Jul 1 2017
...Pleasant Holiday Weather...
High Impact Weather Potential...none.
Pattern Synopsis/Forecast...The weak cold front having pushed
through the region early in the day, high pressure now builds into
the forecast area with accompanying higher 500 mb heights overnight
and the 700-500 mb layer RH dropping to less than 10%. That same
basic idea holds through the day on Monday as well. Monday evening
there is an issue between the ECMWF and the GFS with higher clouds
moving on the GFS. Not sure the moisture on the GFS is real, as the
front end of the moisture plume begins to dry out once over Michigan
with each successive time frame of the model. By 12z/Tues (4 JUL),
the sfc high is over the region and the dry air continues over the
state through 00z/Wed.
Primary Forecast Concerns...Not to much to worry about. The NAM
wants to bring in the precipitation from the south on Tuesday
afternoon, but a look at the SREF only shows 1 or 2 members showing
a few hundredths. The rest of the members are dry like the ECWMF and
the GFS. So for the next 48 hours, it looks dry. So warm and dry
on July 4th. No fire weather issues with Tuesday min RH values in
the 40s.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 254 PM EDT Sat Jul 1 2017
With high pressure overhead, most of the extended period looks to be
warm and sunny. A couple of disturbances could bring some scattered
showers in the mid to late week timeframe. First up, a low out of
the Plains passing to our south Wed/Thu could get far enough north
to bring us some showers. Behind that, broad H5 troughing to our
north could extend into the Great Lakes sweeping a few showers
through with it before another area of high pressure builds back
into the region clearing things out. Temperatures will run near to
slightly above normal.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 135 PM EDT Sat Jul 1 2017
Clouds will lift into a VFR deck this afternoon as drier air works
in from west. Very little in the way of forcing, which will
limit the potential for isolated showers. Diurnally driven
showers will develop in Wisconsin this afternoon, and there is a
low chance that one or two of them may be able to make it into the
region by this evening. A better chance for showers arrives late
tonight in Sunday morning with the arrival of the next weak area
of low pressure and cold front.
Cigs will lower into Sunday morning, possibly toward a lower end
VFR deck (PLN could go MVFR for a time). An isolated thunderstorm
is also possible, although chances are too low to warrant a
mention in the TAF. Winds will be gustier on Sunday from the west,
15-20 knots by the afternoon.
&&
.MARINE...
Issued at 254 PM EDT Sat Jul 1 2017
Winds remain below advisory level through tonight. An area of low
pressure with an associated cold front approaches from the west
late tonight into Sunday. This will gradually tighten the gradient
and increase the wind speeds. All nearshore areas will be gusty
on Sunday (20kts), with small craft gusts expected from the
Straits into northern Lake Huron due to funneling/coastal
convergence. Small craft gusts also likely on the St. Marys river
system.
Other areas may occasionally get close to small craft conditions,
especially areas along Lake Michigan from Frankfort to Grand
Traverse Light. But for now will not include them in the advisory.
High pressure will settle into the Great lakes Monday-Tuesday,
resulting in a lighter wind pattern.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from noon to 7 PM EDT Sunday for LHZ345-347-
348.
LM...NONE.
LS...SMALL CRAFT ADVISORY from noon to 7 PM EDT Sunday for LSZ322.
&&
NEAR TERM...JRK
SHORT TERM...JSL
LONG TERM...ALM
AVIATION...JRK
MARINE...JRKHazardous weather outlook, Jul 1, 3:30 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 330 PM EDT Sat Jul 1 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-021930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 330 PM EDT Sat Jul 1 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. An isolated thunderstorm is possible tonight, especially over eastern upper Michigan. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms are possible on Sunday. There is a low probability of an isolated severe thunderstorm south of M-72. Thunderstorms are possible Wednesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JK
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.